

STATE OF WASHINGTON

GOVERNOR'S COMMITTEE ON DISABILITY ISSUES AND EMPLOYMENT

Employment Security Department ■ P.O. Box 9046 ■ MS: 6000 ■ Olympia, Washington ■ 98507-9046

Olympia (360) 890-3778 ■ Toll Free Fax 844-935-3531 ■ Spokane (509) 482-3854

Coordinating Committee Meeting March 18, 2022 12:30 PM to 5:00 PM Zoom Conference Call

MINUTES

12:30 PM (10 mins)

Welcome and Announcements – Pat Bauccio, GCDE Chairperson

- ➤ Call the Meeting to Order 12:30
- ➤ Roll Call Laurie, Elizabeth, Emily, Damiana, Ryan, Elaine, Warren, Janet, Bill, Pat, CART, Megan will be late, Candace
- Approval of the December 10, 2021, Meeting Minutes Damiana approves, Laurie seconds, approved
- ➤ Approval of the March 18, 2022, Agenda Candace moves, Damiana seconds, approved
 - ➤ House Keeping -

First does everyone have what they need to be able to participate today? Remember to keep your phone on mute when you aren't speaking. Please say your name prior to speaking so everyone can follow the conversation and in respect for our interpreters and CART. Please take turns and raise your hand, or if you are unable to use that command, just let us know you would like to speak.

12:40 PM (20 mins)

GCDE Operations Manual – Elizabeth Gordon, GCDE Executive Director Warren Weissman, GCDE Co-Vice Chair – high level changes, goals were to ensure it reflects what we're doing currently, any further edits will be incorporated for next year's revision, more concise and clear, review changes – new vision statement, rework of accomplishments/focus, role of CC, new mission SC statements and duties - input, general org chart (flat role to community), updating language to refresh roles/responsibilities, Associate member work (change in how they are appointed – input), simplified staff functions (support), reports 3x yearly, simplified meeting access policy (in-person), change in community input (no separate process, simplified, meetings or subcommittees), voting policy is new process (didn't have previously or record decisions, required under OPMA), quorum, minutes, and OPMA, simplified non-participation process, shortened, lens of a new member (typos), better and up-to-date, communication needs re: participation, less red-tape, more clear cut, readable, virtual work now and not paper or paper documents

1:00 PM

(20 mins)

Decision Making in Meetings - Conversation about the changes in

the Operations Manual – Elizabeth Gordon, GCDE Executive Director Pat Bauccio, GCDE Chair – Chairs have authority to close a subject, allow the learning process, support for new leaders in doing so from more tenured, forward progress vs balance of hearing input, good reminder, different line as a volunteer, find a way to get to the point and move on, chairs should feel empowered to propose a solution, narrow down options, agree to disagree if necessary, if you feel strongly, speak up regardless of experience, have autonomy, non-vocal participants – ask people to weigh in, make space for them to feel comfortable, differences in communication styles can be addresses in various ways,

1:20 PM

New Member Orientation (NMO)—Assignments, Mentors and

Orientation - Warren Weissman, GCDE Co-Vice Chair (15 mins)

> Pat Bauccio, GCDE Chair – went well, interactive, five at primary, subsequent follow up (recording then went over key things and ask questions, have done it before, practiced, messages came across, manual wasn't ready early enough to be read in detail but hopefully is useful after, Pat will address appointments, many new members don't have the experience to serve as mentors – same people as previously (on call) to add value, post-pandemic additions aren't seasoned enough, gotten a couple requests but not all, working with Elaine, hoping to get done before Tuesday, will follow-up with Chairs, need co-chairs, commitment is difficult, need permanent replacement for succession, pay attention to recruiting, need people to do the work, reach out to specific people, is a time commitment, establish baselines for what's involved in new processes, 24 v 27 slots, people not on the committee can be involved on subcommittees (think about), new people, foster leadership skills in current appointments, might be more difficult in-person, boundaries, consequences – establish expectations, voting could get sticky

1:50 PM

Break

(10 mins)

2:00 PM (30 mins)

Subcommittees: Focus – what do you need from other members?

Pat Bauccio GCDE Chair – help with participation, focus on needs from members during general membership instead of reports (only three per year, reuse CC reports), understanding of tasks, begin to start looking at intersections, big picture, share amongst each other, AC needs: evaluate and present proposal, Membership needs: send out applications in September to contacts, find active participants, mentors, clear expectations, Outreach needs: phone calls for RSVP, research for next community, YLF needs: recruitment, volunteers for event, donations, Awards needs: to get the word out, vice-chair, LWG needs: partnerships for networking, concerns, advocacy within districts, staff: understanding of peak work seasons and time delays, logo, share in the work, clarify roles

2:30 PM

Planning for the next General Meeting – All – OFM disability related, get acquainted on relevant topics (5 mins per person, disability engagement, what brought you to GCDE, what do you hope to accomplish), Elizabeth's report, beneficial legislation panel, partner organizations (veterans, mental health in the community, needs in the deaf and blind communities, state DIN, criminal justice system, intersectionality, WISE, etc.), can we go out for a meal next meeting – difficult to do due to locations, could make plans, intentional engagements, things are reopening,

(30 mins)

3:00 PM Break

(10 mins)

3:10 PM Facilitation Skills — Janet Bruckshen, Executive Director of Washington (60 mins) Vocational Services (WVS) — will share PPT deck, interactive, please ask questions or provide dialog on what you've done in the past, key is to know what you're involved in prior to stepping into a leadership role, prepare, different virtually (benefits later) but is different, inperson is better for connection, things you can do, loser agendas can lend more to small icebreakers, intimidated to bring up ideas, reach out to encourage participation, keep to time, have an agenda in advance, review past minutes while creating next agenda, priority items on top, don't multitask — someone else take minutes and send out ASAP, stick to the agenda, take charge but don't take over, sum things up, regain the steering wheel, don't argue, silent Stanley's — use chat directly or blackboard, reach out separately, acknowledge the worth of an idea, Talkative Tina's — remind not to interrupt or dominate, call on others first, get back on track, summarize, recap action items, check before checking out, show appreciation

4:10 PM Break

(10 mins)

4:20 PM Topics for the next Coordinating Committee meeting — *All* – concerns of the subcommittee chairs, social time if in person, HCD activity on values 1 hour, upcoming GM 30 mins, Members-at-Large, accolades, what's looking forward, Awards for outgoing members (30 mins)

4:50 PM Closing remarks and recap - Pat Bauccio, GCDE Chair – GM topics, fix April-August LWG calendar, letter to subcommittee regarding needs, logo (10 mins)

5:00 pm Meeting is Adjourned

Next Coordinating Meeting will be on Friday, September 9, 2022